Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 93, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 5, 2004, 5:41 PM CDT for Beaver County, Texas County, Oklahoma. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2004, 5:41 PM CDT (22:41 UTC)
- Expired
- Jun 5, 2004, 6:45 PM CDT
- In force
- 64 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
Counties Beaver County, OK, Texas County, OK
The radar
The Dodge City radar (KDDC), 112 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.7 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 408 J/kg
- Mixed-layer CIN
- -382 J/kg
- Mixed-layer LCL
- 995 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
516
WUUS54 KAMA 052241
SVRAMA
OKC007-139-052345-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
540 PM CDT SAT JUN 5 2004
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN TEXAS COUNTY IN THE PANHANDLE OF OKLAHOMA
NORTHEASTERN BEAVER COUNTY IN THE PANHANDLE OF OKLAHOMA
* UNTIL 645 PM CDT
* AT 540 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM 4 MILES SOUTH OF KNOWLES...OR ABOUT 17 MILES
EAST OF BEAVER...MOVING SOUTH AT 25 MPH.
* SOME LOCATIONS AFFECTED BY THE STORM INCLUDE...
BEAVER...TURPIN...SLAPOUT...MOCANE...KNOWLES...GATE...FORGAN...
FLORIS AND BAKER
QUARTER SIZE HAIL...DAMAGING WINDS...AND TORRENTIAL RAINS ARE
EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.
LAT...LON 3699 10004 3697 10107 3687 10105 3655 10033
3656 10003
$$
SLATTERYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:33 PM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, Jun 5, 3:33 PM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 333 PM CDT SAT JUN 5 2004 .DISCUSSION... RADAR REFLECTIVITY LOOKS LIKE DEJA VU FROM 24 HOURS AGO. INITIAL STRONG CONVECTION ACROSS HIGHER TERRAIN TO THE NORTHWEST OF THE PANHANDLES AND ACROSS THE WESTERN OKLAHOMA PANHANDLE WILL PUSH SOUTHEAST COURTESY OF BRISK NORTHWEST MIDDLE LEVEL FLOW. ONE METEOROLOGICAL DIFFERENCE TODAY IS THE SURFACE BOUNDARY STRETCHED FROM NEAR CIMARRON COUNTY OKLAHOMA INTO WESTERN KANSAS. WS400 WILL BE IN EFFECT UNTIL 02Z THIS EVENING. FOR SUNDAY...LEE TROFING RETURNS ACROSS THE SOUTHERN HIGH PLAINS DURING THE AFTERNOON. HAVE RETAINED SLIGHT CHANCE POPS BASED ON DIURNAL INSTABILITY DUE TO INSOLATION AND BOUNDARY LAYER MOISTURE WHICH IS EXPECTED TO REMAIN IN PLACE ACROSS THE PANHANDLES. MEDIUM RANGE NWP MAINTAIN DEEP WEST COAST TROF WHICH WILL BE A FORECAST CHALLENGE NEXT WEEK. EXPECT TRANSITION FROM CURRENT NORTHWEST FLOW REGIME TO SOUTHWEST FLOW REGIME EARLY NEXT WEEK. HAVE KEPT MONDAY AND TUESDAY DRY AND SEASONABLY WARM THINKING THE CAP WILL STRENGTHEN OVER THE SOUTHERN HIGH PLAINS AND PROVIDE SUFFICIENT CONVECTIVE INHIBITION. FOR WEDNESDAY AND THURSDAY...ECMWF/GFS AND CANADIAN DEPICT ENERGIZED SOUTHWEST FLOW WILL INTERACT WITH CLIMATOLOGICAL INSTABILITY ACROSS THE PANHANDLES AND THE CENTRAL/SOUTHERN HIGH PLAINS. HAVE ADDED BROAD BRUSH SLIGHT CHANCE EVENING/NIGHTTIME POPS TO THE ENTIRE FORECAST AREA BEING UNCERTAIN AS TO WHETHER WESTERN OR EASTERN COUNTIES HAVE A HIGHER PERCENT CHANCE. LATER SHIFTS WILL NEED TO REFINE/ADJUST POPS FOR THE WEDNESDAY AND THURSDAY PERIODS. SLATTERY && .PRELIMINARY POINT TEMPS/POPS... AMARILLO 62 90 64 92 / 70 20 20 10 BEAVER 64 88 67 92 / 70 20 20 10 BOISE CITY 59 88 59 92 / 70 20 20 10 BORGER 64 91 67 94 / 70 20 20 10 BOYS RANCH 63 89 62 95 / 70 20 20 10 CANYON 62 90 65 93 / 70 20 20 10 CLARENDON 66 89 67 94 / 70 20 20 10 DALHART 61 89 60 93 / 70 20 20 10 GUYMON 61 88 65 94 / 70 20 20 10 HEREFORD 62 90 62 93 / 70 20 20 10 LIPSCOMB 67 88 68 91 / 70 20 20 10 PAMPA 63 90 66 92 / 70 20 20 10 SHAMROCK 67 91 68 93 / 70 20 20 10 WELLINGTON 67 93 69 94 / 70 20 20 10 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 02/13
Hazardous weather outlook, Jun 5, 1:00 PM CDT, 4 hours 41 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT SAT JUN 5 2004 OKZ001>003-TXZ001>020-061100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT SAT JUN 5 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES LATE THIS AFTERNOON THROUGH TONIGHT. THUNDERSTORMS ARE EXPECTED TO FIRST DEVELOP OVER HIGHER ELEVATIONS OF SOUTHEAST COLORADO AND NORTHEAST NEW MEXICO AS ANOTHER UPPER LEVEL LOW PRESSURE SYSTEM APPROACHES THE SOUTHERN HIGH PLAINS. THESE STORMS ARE FORECAST TO MOVE SOUTHEAST INTO THE OKLAHOMA AND TEXAS PANHANDLES LATE THIS AFTERNOON THROUGH TONIGHT ALONG WITH THE UPPER LEVEL LOW PRESSURE SYSTEM. SOME OF THE STORMS WHICH FORM WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN... ISOLATED THUNDERSTORMS ARE EXPECTED ON SUNDAY AFTERNOON AND EVENING. ANY STORMS THAT FORM ARE NOT EXPECTED TO REACH SEVERE LIMITS AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR POSSIBLE ACTIVATION AFTER 4 PM THIS AFTERNOON. ANDRADE
In the hours before
Special weather statement, Jun 5, 2:50 PM CDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 250 PM CDT SAT JUN 5 2004 OKZ001-052100- CIMARRON- 250 PM CDT SAT JUN 5 2004 ...STRONG THUNDERSTORMS MOVING INTO CIMARRON COUNTY... STRONG THUNDERSTORMS MOVING OUT OF SOUTHEAST COLORADO WILL CONTINUE MOVING SOUTHEAST AT 25 MPH ACROSS CIMARRON COUNTY IN THE OKLAHOMA PANHANDLE THROUGH 4 PM. KEYES AND BOISE CITY WILL LIKELY BE AFFECTED. THESE STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS TO AROUND 45 MPH...HAIL UP TO ONE HALF OF AN INCH IN DIAMETER... DEADLY CLOUD TO GROUND LIGHTNING...AND LOCALLY HEAVY RAINFALL. ANDRADE
Local storm report, Jun 5, 3:43 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
343 PM CDT SAT JUN 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL BOISE CITY 36.73N 102.51W
06/05/2004 0.88 INCH CIMARRON OK LAW ENFORCEMENT
&&
RDSpecial weather statement, Jun 5, 5:09 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 509 PM CDT SAT JUN 5 2004 TXZ001-006-052300- DALLAM-HARTLEY- 509 PM CDT SAT JUN 5 2004 ...STRONG THUNDERSTORMS OVER NORTHWEST DALLAM COUNTY... STRONG THUNDERSTORMS WILL CONTINUE MOVING SOUTHEAST AT 25 MPH ACROSS DALLAM COUNTY IN THE NORTHWEST TEXAS PANHANDLE THROUGH 600 PM. TEXLINE AND WARE WILL LIKELY BE AFFECTED. THESE STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS TO AROUND 45 MPH...HAIL UP TO ONE HALF OF AN INCH IN DIAMETER...DEADLY CLOUD TO GROUND LIGHTNING...AND LOCALLY HEAVY RAINFALL. OKZ002-003-052300- BEAVER-TEXAS- 509 PM CDT SAT JUN 5 2004 ...STRONG THUNDERSTORMS OVER TEXAS COUNTY AND NORTHWEST BEAVER COUNTY... STRONG THUNDERSTORMS WILL CONTINUE MOVING SOUTHEAST AT 25 MPH ACROSS TEXAS AND BEAVER COUNTY IN THE OKLAHOMA PANHANDLE THROUGH 600 PM. GUYMON...HOOKER...TURPIN AND BEAVER WILL LIKELY BE AFFECTED. THESE STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS TO AROUND 45 MPH... HAIL UP TO ONE HALF OF AN INCH IN DIAMETER...DEADLY CLOUD TO GROUND LIGHTNING...AND LOCALLY HEAVY RAINFALL. SLATTERY
Local storm report, Jun 5, 5:33 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
533 PM CDT SAT JUN 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL 7 SE TEXLINE 36.31N 102.93W
06/05/2004 0.75 INCH DALLAM TX PUBLIC
&&
RDThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 7:51 PM CDT | Severe Thunderstorm Warning | AMA | Beaver, Texas | 54 min |
| Jun 5, 3:19 PM CDT | Severe Thunderstorm Warning | AMA | Cimarron | 56 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.